What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Oct 13, 5:33 AM CST, 2 hours 45 minutes earlier.
Area forecast discussion, Oct 13, 5:33 AM CST, 2 hours 45 minutes before
Area Forecast Discussion
National Weather Service San Angelo TX
633 AM CDT Sat Oct 13 2018
.AVIATION...
/12Z TAFS/
Very challenging flight weather will continue for much of today.
Look for MVFR to IFR ceilings, with occasional reduced visibility.
Expect conditions to improve later this afternoon, as showers and
thunderstorms move into east Texas.
&&
.PREV DISCUSSION... /issued 431 AM CDT Sat Oct 13 2018/
SHORT TERM...
(Today and Tonight)
..Possible Flash Flooding...
What remains of Tropical Storm Sergio will combine with favorable
dynamics aloft to create conditions ripe for possible flash
flooding. The main threat area is mainly north of our Interstate
10 corridor. There, a Flash Flood Watch remains in effect through
1 PM CDT this afternoon. Additional rainfall amounts in the range
of 1 to 3 inches are likely, with a few locations possibly
receiving an inch or so more. Also, severe thunderstorms are
possible, with large hail and damaging winds topping the list of
primary threats.
LONG TERM...
(Sunday through Friday)
..More Rain with Possible Flash Flooding...
With the main focus on the short term this forecast cycle, the
long term didn't warrant major changes. Ample moisture, along with
favorable upper dynamics, will combine with a strong cold front to
produce conditions very favorable for additional rainfall. Models
indicate surface winds, from the north, will continue into at
least mid week. Thus, temperatures until then will likely be well
below usual temperatures for October. Plus, with cold air near the
surface, isentropic upglide will add to the mix to enhance the
potential for additional rainfall, especially into Tuesday. For
mid week through Friday, surface flow from the southeast returns,
and temperatures warm. However, persistent moisture and continued
flow aloft, from the southwest, will prolong conditions favorable
for additional rain.
&&
.PRELIMINARY POINT TEMPS/POPS...
Abilene 68 58 73 38 / 90 10 50 80
San Angelo 82 62 78 42 / 70 10 40 80
Junction 83 67 82 46 / 70 10 30 90
Brownwood 77 62 77 41 / 90 20 60 80
Sweetwater 69 58 71 35 / 80 10 50 70
Ozona 82 64 79 43 / 40 10 30 90
&&
.SJT WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch until 4 PM CDT this afternoon for Brown-
Callahan-Coke-Coleman-Concho-Fisher-Haskell-Irion-Jones-
McCulloch-Nolan-Runnels-San Saba-Shackelford-Sterling-Taylor-
Throckmorton-Tom Green.
&&
Hazardous weather outlook, Oct 13, 2:57 AM CST, 5 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service San Angelo TX
357 AM CDT Sat Oct 13 2018
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-140900-
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
357 AM CDT Sat Oct 13 2018
This Hazardous Weather Outlook is for portions of west central
Texas.
.DAY ONE...Today and Tonight
The potential for high rainfall amounts will continue, across all
of West Central Texas. The main hazard is flash flooding. However,
some thunderstorms may produce large hail and damaging winds.
.DAYS TWO THROUGH SEVEN...Sunday through Friday
A strong cold front will move, from north to south, across West
Central Texas, Sunday night into Monday. This front will further
enhance the potential for high rainfall amounts. Thus, the
possibility for flash flooding will continue, at least through
Monday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, Oct 13, 4:24 AM CST, 3 hours 54 minutes before
Special Weather Statement
National Weather Service San Angelo TX
524 AM CDT SAT OCT 13 2018
TXZ064-065-071-072-077-131115-
Irion TX-Schleicher TX-Tom Green TX-Coke TX-Sterling TX-
524 AM CDT SAT OCT 13 2018
...SIGNIFICANT WEATHER ADVISORY FOR COKE...STERLING...WESTERN TOM
GREEN AND IRION COUNTIES UNTIL 615 AM CDT...
At 523 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 13 miles north of Sterling City to 6 miles
northwest of Barnhart. Movement was east at 30 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Strong thunderstorms will be near...
Silver around 600 AM CDT.
Mertzon and E.V. Spence Reservoir Near Paint Creek Recreation Area
around 610 AM CDT.
Sanco and Sherwood around 615 AM CDT.
Other locations impacted by these storms include The Intersection Of
Highway 158 And Ranch Road 2059, Us-87 Near The Coke-
Tom Green County Line and Us-67 Near The Irion-Tom Green County Line.
A Severe Thunderstorm Watch remains in effect until 800 AM CDT for
west central Texas.
LAT...LON 3111 10127 3116 10128 3209 10102 3208 10039
3105 10070
TIME...MOT...LOC 1023Z 270DEG 25KT 3203 10096 3121 10121
DanielsSpecial weather statement, Oct 13, 5:10 AM CST, 3 hours 8 minutes before
Special Weather Statement
National Weather Service San Angelo TX
610 AM CDT SAT OCT 13 2018
TXZ054-065-066-071>073-127-131200-
Irion TX-Runnels TX-Tom Green TX-Nolan TX-Coke TX-Taylor TX-
Concho TX-
610 AM CDT SAT OCT 13 2018
...SIGNIFICANT WEATHER ADVISORY FOR COKE...SOUTHEASTERN NOLAN...TOM
GREEN...SOUTHWESTERN TAYLOR...RUNNELS...NORTHWESTERN CONCHO AND
SOUTHEASTERN IRION COUNTIES UNTIL 700 AM CDT...
At 609 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Maryneal to near Mertzon. Movement was
east at 35 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Strong thunderstorms will be near...
Maryneal around 615 AM CDT.
Blackwell around 620 AM CDT.
Nolan around 630 AM CDT.
Hylton around 635 AM CDT.
Christoval and Happy Valley around 640 AM CDT.
Coronados Camp around 655 AM CDT.
Bradshaw around 700 AM CDT.
Other locations impacted by these storms include Lake Abilene, Camp
Tonkawa, Shep, Wilmeth, Ovalo, The Intersection Of Ranch Road 380 And
Ranch Road 381, Drasco, Vick, Pumphrey and The Intersection Of
Highway 208 And Ranch Road 2662.
A Severe Thunderstorm Watch remains in effect until 800 AM CDT for
west central Texas.
LAT...LON 3111 10084 3228 10048 3230 9976 3109 10017
TIME...MOT...LOC 1109Z 269DEG 31KT 3217 10044 3122 10079
Daniels
Special weather statement, Oct 13, 6:17 AM CST, 2 hours 1 minute before
Special Weather Statement
National Weather Service San Angelo TX
717 AM CDT SAT OCT 13 2018
TXZ065-066-072-073-139-154-131315-
Runnels TX-Tom Green TX-Coleman TX-Coke TX-McCulloch TX-Concho TX-
717 AM CDT SAT OCT 13 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COKE...WESTERN
COLEMAN...EASTERN TOM GREEN...RUNNELS AND CONCHO COUNTIES UNTIL 815
AM CDT...
At 717 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Norton to near Christoval. Movement was
east at 45 mph.
Winds in excess of 30 mph will be possible with these storms.
Strong thunderstorms will be near...
Hatchel around 725 AM CDT.
Ballinger around 730 AM CDT.
Benoit around 740 AM CDT.
Talpa around 745 AM CDT.
Ivie Reservoir Near Concho Park Marina around 755 AM CDT.
Leaday around 800 AM CDT.
Other locations impacted by these storms include The Intersection Of
Ranch Road 1929 And Ranch Road 2134, The Intersection Of Us-
87 And Ranch Road 2134, Live Oak, Wilmeth, The Intersection Of Ranch
Road 380 And Ranch Road 381, Drasco, Vick, The Intersection Of Us-
83 And Ranch Road 765, Pumphrey and The Intersection Of Us-
83 And Ranch Road 1929.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 800 AM CDT for
west central Texas.
LAT...LON 3208 9953 3109 9961 3109 10059 3208 10015
TIME...MOT...LOC 1217Z 292DEG 38KT 3180 10010 3115 10047
Woodward
Local storm report, Oct 13, 7:09 AM CST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
809 AM CDT SAT OCT 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0751 AM DOWNBURST 3 NNE KNICKERBOCKER 31.31N 100.60W
10/13/2018 TOM GREEN TX TRAINED SPOTTER
60 MPH WINDS.
&&Special weather statement, Oct 13, 7:55 AM CST, 23 minutes before
Special Weather Statement
National Weather Service San Angelo TX
855 AM CDT SAT OCT 13 2018
TXZ072-073-131430-
Tom Green TX-Concho TX-
855 AM CDT SAT OCT 13 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TOM GREEN AND
NORTHWESTERN CONCHO COUNTIES UNTIL 930 AM CDT...
At 853 AM CDT, Doppler radar was tracking a strong thunderstorm over
Wall, or 8 miles east of San Angelo, moving northeast at 45 mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Mereta and Eola around 905 AM CDT.
Lowake around 910 AM CDT.
Paint Rock around 920 AM CDT.
Other locations impacted by this storm include Vick and Harriet.
A Tornado Watch remains in effect until noon CDT for west central
Texas.
LAT...LON 3112 10055 3141 10042 3160 10031 3159 10023
3158 10023 3157 9989 3110 10010
TIME...MOT...LOC 1353Z 239DEG 49KT 3140 10032Special weather statement, Oct 13, 8:16 AM CST, 2 minutes before
Special Weather Statement
National Weather Service San Angelo TX
916 AM CDT SAT OCT 13 2018
TXZ128-139-140-131500-
Callahan TX-Coleman TX-Brown TX-
916 AM CDT SAT OCT 13 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CALLAHAN...
NORTHWESTERN BROWN AND NORTHEASTERN COLEMAN COUNTIES UNTIL 1000 AM
CDT...
At 915 AM CDT, Doppler radar was tracking a strong thunderstorm over
Burkett, or 14 miles northeast of Coleman, moving east at 45 mph.
Winds in excess of 30 mph will be possible with this storm.
This strong thunderstorm will be near...
Grosvenor around 920 AM CDT.
Cross Cut around 925 AM CDT.
Byrds around 930 AM CDT.
May around 940 AM CDT.
Other locations impacted by this storm include Echo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Tornado Watch remains in effect until noon CDT for west central
Texas.
LAT...LON 3180 9929 3206 9943 3229 9912 3208 9912
3208 9893 3190 9881
TIME...MOT...LOC 1415Z 252DEG 39KT 3197 9924
Woodward